Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Dec 11, 2021, 4:36 PM EST for Davidson County, Randolph County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 4:36 PM EST (21:36 UTC)
- Expired
- Dec 11, 2021, 5:15 PM EST
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.25 in
- Wind
- 50
Counties Davidson County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS82 KRAH 112136
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
436 PM EST Sat Dec 11 2021
NCZ022-038-039-112215-
Guilford NC-Randolph NC-Davidson NC-
436 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Davidson, western
Randolph and southwestern Guilford Counties through 515 PM EST...
At 435 PM EST, Doppler radar was tracking a strong thunderstorm over
Spencer, or over Salisbury, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensboro, High Point, Asheboro, Lexington, Randleman, Thomasville,
Linwood, Archdale, Trinity and Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3585 8039 3588 8042 3589 8037 3596 8037
3605 7990 3589 7964 3556 7986 3553 8020
3558 8021 3568 8033 3572 8033 3574 8046
3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2135Z 240DEG 61KT 3569 8044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Dec 11, 2:18 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 11, 2:18 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 218 PM EST Sat Dec 11 2021 .SYNOPSIS... A cold front that will cross the area this evening. High pressure will build into the region on Sunday and persist through midweek with mild Pacific air. && .NEAR TERM /TONIGHT/... As of 218 PM Saturday... The wx pattern and day is unfolding as expected with strong southerly sfc flow in a tight pressure gradient ahead of the cold front that's now approaching the mountains. Although heating got a late start due to the extensive cloud coverage this morning, the aforementioned southerly flow has advected upper 60s and lower 70s readings into central NC. In addition, the increasing pressure gradient coupled with low level warming and shallow BL mixing is resulting in wind gusts in excess of 20 mph attm. This will continue to be the case the rest of this afternoon. Otherwise, the pre-frontal convection band is now crossing the mountains. Despite the aforementioned sfc warming, latest mesoanalysis shows very little if any CAPE across the western half of our CWA, and modest SB CAPE (~500J/kg) east of I-95, where the warmest sfc readings are currently found. The lack of CAPE west of I-95 due in-part to a persistent H8 inversion that shows up on 17Z and 18Z AMDAR soundings at both GSO and RDU, and thus the reason for the persistent cloud layer trapped under said inversion. So despite ample bulk shear (in excess of 50 kts), nearly all of the latest HREF members shows a gradual decline in convection intensity after the band crosses the mountains and moves east across our CWA. Nevertheless, given the abundance of wind assoc with this system... and it's history...all warrants close monitoring of this precip band as it moves east across our area this evening. It does appear that some beneficial rains will be seen with this system, but still much much less than what we need. QPF right now across most of central NC is forecast between 1/10 and 1/4 inch, with a few lucky spots receiving up to 1/2 inch of rain. The rain is expected to end across the Triad and western zones by 06Z and by 10Z across the I-95 corridor region. Gradual clearing late tonight after the rain exits. Lows will range from the mid 30s across the Triad, to around 40 south near Wadesboro, to mid 40s east along I-95. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 218 PM Saturday... The mid-level trough axis will be exiting our area by 12Z Sunday, then look for subsidence and clearing skies in it's wake for the rest of Sunday, and while high pressure builds in from the west. As the high builds in during the morning and afternoon, the tightened p- grad will result in N-NE winds with gusts aoa 15kt. But by evening, the high will be settled right over central NC, so look for the p- grad and winds to relax quickly. Overall, a nice weather day with plenty of sunshine during the day and clear at night, but with seasonably chilly temps with highs Sunday in the low to middle 50s. Lows Sunday night 25 to 30, thanks to clear skies, calm winds, and radiational cooling. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 218 PM Saturday... Dry and above normal through Friday, with a potential cold front and showers late in the period. High pressure will be in place across central NC on Monday. High temperatures will be about 5 degrees warmer than Sunday in the upper 50s to lower 60s under sunshine. With clear skies and light winds expected again in the evening, good radiational cooling will once again favor overnight lows slightly below normal in the upper 20s to lower 30s. There is very little change in the extended period from Tuesday through Friday, with a mid-level anomalous ridge of high pressure over the northern Gulf of Mexico that slowly moves into the southeast US by the end of the week. With the exception of a weak back door cold front on Wednesday from high pressure settling into the Northeast US lowering our highs into the upper 50s to middle 60s, temperatures will largely follow an upward trajectory, rising into the upper 60s to low/mid 70s Thursday and Friday. This is about 15-20 degrees above our seasonal normals for the middle of December. The latest model guidance has slowed the approach of a cold front into central NC until Saturday night to early Sunday, as high pressure over the Midwest settles into the Ohio Valley. Ensemble guidance from the EPS/GEFS keep any rain chances largely in the Saturday night to Sunday timeframe but there remains high spread in the individual members. The pattern at mid-levels features a trough over the Great Lakes Saturday tracking into the Northeast US and Mid- Atlantic, with height falls over central NC Saturday night. At the same time, another potential cutoff mid-level system may form over Baja California. How the pattern evolves will likely change between now and next weekend so have only introduced slight chances of rain Saturday. Expect a downward trend in temperatures by the end of the period as a result. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 119 PM Saturday... Through 18Z Sunday: Widespread MVFR cigs across central NC attm, with IFR across the NW Piedmont including KINT and KGSO. Clouds will begin to thin out east and south of KGSO as warm southerly flow increases. However, a band of prefrontal showers and isold tstms are expected to move across central NC between 23Z west through 05Z east, thus look for tempo IFR or worse flt conditions as this precip band moves across this evening. pre-frontal sfc winds will be south 10G20+kt at all TAF sites. Wind gusts assoc w/convection will be mainly from the west with gusts in excess of 30kt possible. Once the rain band and cold front moves through by 06Z, look for wind shift to NW at speeds of 10-15kt and gradually improving cigs. Then VFR conditions expected to return across all of central NC by 15Z on Sunday. After 18Z Sunday: VFR conditions should dominate through Thursday under high pressure. && .CLIMATE... Record high min temperature and record high temperatures on December 11th... RDU 57 (2008) 74 (2007) GSO 54 (2008) 78 (2007) FAY 60 (1972) 80 (2007) && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...np NEAR TERM...np SHORT TERM...np LONG TERM...Kren AVIATION...np
Hazardous weather outlook, Dec 11, 6:45 AM EST, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 645 AM EST Sat Dec 11 2021 NCZ007-008-021>025-038>040-073>076-121145- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee- 645 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal risk of an isolated severe wind gust or two late this afternoon and evening, in association with a line of showers and possibly isolated thunderstorms. Otherwise, widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-041>043-077-078-083>086-088-089-121145- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 645 AM EST Sat Dec 11 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 3:58 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
358 PM EST Sat Dec 11 2021
NCZ021-038-112145-
Forsyth NC-Davidson NC-
358 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Forsyth and
northeastern Davidson Counties through 445 PM EST...
At 358 PM EST, Doppler radar was tracking a strong thunderstorm over
East Bend, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3600 8004 3596 8038 3598 8041 3599 8042
3601 8042 3603 8045 3606 8046 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 2058Z 252DEG 37KT 3620 8053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Dec 11, 4:36 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
436 PM EST Sat Dec 11 2021
NCZ022-038-039-112215-
Guilford NC-Randolph NC-Davidson NC-
436 PM EST Sat Dec 11 2021
...A strong thunderstorm will impact portions of Davidson, western
Randolph and southwestern Guilford Counties through 515 PM EST...
At 435 PM EST, Doppler radar was tracking a strong thunderstorm over
Spencer, or over Salisbury, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensboro, High Point, Asheboro, Lexington, Randleman, Thomasville,
Linwood, Archdale, Trinity and Pleasant Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3585 8039 3588 8042 3589 8037 3596 8037
3605 7990 3589 7964 3556 7986 3553 8020
3558 8021 3568 8033 3572 8033 3574 8046
3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2135Z 240DEG 61KT 3569 8044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:58 PM EST | Special Weather Statement | RAH | Forsyth | 47 min |
| Dec 11, 4:52 PM EST | Special Weather Statement | RAH | Forsyth, Guilford | 53 min |
| Dec 11, 5:19 PM EST | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Randolph | 56 min |
| Dec 11, 5:24 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 36 min |
| Dec 11, 5:27 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 33 min |
| Dec 11, 5:54 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 36 min |
| Dec 11, 5:56 PM EST | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 34 min |
| Dec 11, 6:05 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
| Dec 11, 6:13 PM EST | Severe Thunderstorm Warning | RAH | Anson, Chatham, Lee, Montgomery, Moore, Randolph and 1 more | 47 min |
| Dec 11, 6:15 PM EST | Special Weather Statement | RAH | Granville, Person, Vance | 45 min |
| Dec 11, 6:30 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 45 min |
| Dec 11, 6:44 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange | 46 min |
| Dec 11, 6:59 PM EST | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 61 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.